MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing a drainage procedure using a safe-t-j fixed core wire guide.The guide wire broke within the abdominal wall during placement.A physician consult determined that there is no need for surgical intervention due to the size and location of the fragment; the fragment remains retained within the abdominal wall.No further patient or event information is available.A portion of the broken device is available for evaluation; however the device has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Corrected data: common name: wire, guide, catheter, product code: dqx, preamendment.Investigation - evaluation: a review of dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, visual inspection, specifications, and quality control data was conducted during the investigation.Visual inspection of the returned device was performed.One tscf-35-80-3, was returned in the used and damaged condition with the distal weld absent from the mandrel and coil.There are two large radii bends; it is unknown whether the bends were created by the physician intentionally to facilitate the procedure, were a result of the patient anatomy, or were introduced after the procedure due to shipping and handling without any protective holder.These bends are located 13.5 cm and 21.5 cm from the proximal end of the wire.The distal end of the wire is damaged such that the distal weld is missing, and the coil has separated from the distal portion of the mandrel and is partially unraveled.A portion of the coil appears to be missing, although it is difficult to confirm dimensions based on the unraveled condition.The mandrel core is protruding and is curved in multiple planes like a helix.The intact portion of the coil was elongated, and we are unable to determine the length of the missing portion of the coil, although it does not appear to be completely intact on the returned device.No dimensions were found to be out of specification.The device history record was reviewed for lot#7766379, and two non-conformances were recorded within the manufacturing department.These nonconformances were recorded for "pulled out while gaging" and "loose dirt".The two items that pulled out while gaging were scrapped (discarded), and the four devices containing loose foreign matter were reworked and verified prior to additional processing.To date, a further search of our trackwise records revealed this complaint to be the only reported complaint associated to the complaint lot number (7766379).Based on current information and further review of this complaint, it is feasible to suggest that "off label" use of the tscf-35-80-3 was the cause of this event.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6686547
Report Number1820334-2017-01620
Device Sequence Number1735747
Product Code LJS
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)220413(10)7766379
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 DA